Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2013  |  Volume : 59  |  Issue : 4  |  Page : 306-308  

Fatal acute pancreatitis in a patient with visceral leishmaniasis during miltefosine treatment

K Pandey1, D Singh2, CS Lal3, VNR Das1, P Das2 
1 Department of Clinical Medicine, Rajendra Memorial Research Institute of Medical Sciences, Indian Council of Medical Research, Agamkuan, Patna, Bihar, India
2 Department of Molecular Biology, Rajendra Memorial Research Institute of Medical Sciences, Indian Council of Medical Research, Agamkuan, Patna, Bihar, India
3 Department of Clinical Biochemistry, Rajendra Memorial Research Institute of Medical Sciences, Indian Council of Medical Research, Agamkuan, Patna, Bihar, India

Correspondence Address:
K Pandey
Department of Clinical Medicine, Rajendra Memorial Research Institute of Medical Sciences, Indian Council of Medical Research, Agamkuan, Patna, Bihar
India

Pancreatitis is a known side effect of the once commonly used drug, sodium stibogluconate, for treatment of visceral leishmaniasis (VL). In India, miltefosine has recently been introduced as the first-line drug. Its side effects include loose motions, vomiting, and teratogenicity. We report here a case of a 41-year-old parasitologically confirmed male case of VL, who developed acute pancreatitis during treatment with miltefosine. On the 13 th day of treatment, he presented with abdominal pain and vomiting. The biochemical, hematological, and radiological features were suggestive of acute pancreatitis. The patient was put on conservative treatment for pancreatitis at the specialized center but succumbed to renal failure and septicaemia.


How to cite this article:
Pandey K, Singh D, Lal C S, Das V, Das P. Fatal acute pancreatitis in a patient with visceral leishmaniasis during miltefosine treatment.J Postgrad Med 2013;59:306-308


How to cite this URL:
Pandey K, Singh D, Lal C S, Das V, Das P. Fatal acute pancreatitis in a patient with visceral leishmaniasis during miltefosine treatment. J Postgrad Med [serial online] 2013 [cited 2022 Nov 29 ];59:306-308
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2013;volume=59;issue=4;spage=306;epage=308;aulast=Pandey;type=0


 
Tuesday, November 29, 2022
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer